MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Model Number HP2000
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Root cause not yet established; investigation is currently in-process.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.
 
Event or Problem Description
A male patient underwent an aquablation procedure for symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation (procept) became aware that during the second treatment pass an "e22 - motorpack error" was generated by the aquabeam robotic system.Multiple troubleshooting steps were taken in an effort to resolve the issue, which was momentaneously resolved but the error persisted.As a result, the aquablation procedure was aborted due to positive results with the amount of resection of the bladder tissue previously performed.Upon further inspection, it was then observed that the lithotomy drape covering the motorpack was bunched up, causing the motorpack to disengage upon operation.No adverse health consequences to the patient were reported due to this event.
 
Additional Manufacturer Narrative
The aquabeam handpiece was returned for investigation.Functional testing was able to reproduce the reported e22 error.Additional analysis found signs of fluid ingress on the sensor board and the encoder wheel, which was the likely source of the e22 during the procedure.The user improperly draped the motorpack which likely caused the leak.A review of the device history record (dhr) ab2000-b/serial number (b)(6) and aquabeam handpiece/lot number 22c04606 was conducted, which confirmed that there was one (1) non-conformance issued to this lot of the handpiece during the manufacturing process that could potentially be related to the reported event.The lot passed all final inspections and was released successfully per device specifications.The current user manual um0101-00 rev.F, aquabeam robotic system user manual, us, english, was reviewed.11.2.7 sterile: motorpack draping and docking with the aquabeam handpiece: drape the motorpack with deroyal camera drape (ref 28-0401 or equivalent) so that a tight seal is formed around the recess area where the aquabeam handpiece will attach to: pre-stretch the elastic region to reduce risk of tears when seating it in recess of the motorpack.Ensure the drape is properly seated in recess of the motorpack.Ensure the drape is not obstructing the magnetic plate on the motorpack.Caution: pull the drape back to recess of the motorpack.Warning: to avoid potential contamination of the motorpack, ensure it is draped with a new sterile drape for each procedure ensure the high-pressure tubing is centered and seated in the lower box.Dock the motorpack to the aquabeam handpiece: verify aquabeam handpiece nozzle position (i.E.The movement of the blue led) homes to the base of the aquabeam handpiece (fully proximal).Apply sterile tape over the connection between aquabeam handpiece and motorpack to seal it.Keep the motorpack and the aquabeam handpiece assembly with the scope clamp assembly in a secure and sterile environment.Note: verify the motorpack is securely engaged to the aquabeam handpiece by attempting to pull the aquabeam handpiece off of the motorpack.The aquabeam handpiece should remain connected to the motorpack if properly engaged.Table 5 system detected errors and faults: e22 - motorpack error.Release foot pedal and click x.If error persists, reconnect handpiece to motorpack.If error continues, replace handpiece.Submission of this report does not constitue an admission that the manufacturer's product caused or contributed to the event.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
900 island drive
suite 101
redwood city CA 94065
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
900 island drive
suite 101
redwood city CA 94065
Manufacturer Contact
doria esquivel
900 island drive
suite 101
6502327291
MDR Report Key16694777
Report Number3012977056-2023-00045
Device Sequence Number20315952
Product Code PZP
UDI-Device IdentifierB614HP20001
UDI-Public+B614HP20001/$$721C01646/16D20211014C
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHP2000
Device Catalogue NumberAB2000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer05/08/2023
Initial Report FDA Received Date04/06/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/14/2021
Usage of Device Initial
Patient Sequence Number1
Patient SexMale